Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 237, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 7, 2014, 7:00 AM CDT for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2014, 7:00 AM CDT (12:00 UTC)
- Expired
- Oct 7, 2014, 7:30 AM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bond County, IL, Fayette County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WUUS53 KLSX 071200 SVRLSX ILC005-051-135-071230- /O.NEW.KLSX.SV.W.0237.141007T1200Z-141007T1230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT TUE OCT 7 2014 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS... SOUTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS... SOUTH CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 730 AM CDT * AT 659 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOBURN...AND MOVING SOUTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... VANDALIA...WOBURN...VAN BURENSBURG...MULBERRY GROVE...SHOBONIER... SHAFTER...HAGERSTOWN AND PITTSBURG. THIS WARNING ALSO INCLUDES... INTERSTATE 70 IN ILLINOIS FROM EXIT 52 TO EXIT 63. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3891 8891 3881 8916 3900 8949 3908 8936 TIME...MOT...LOC 1200Z 299DEG 35KT 3900 8935 HAIL...1.00IN WIND...<50MPH $$ GLASS
2 follow-up statements
117
WWUS53 KLSX 071211
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 AM CDT TUE OCT 7 2014
ILC005-135-071221-
/O.CAN.KLSX.SV.W.0237.000000T0000Z-141007T1230Z/
MONTGOMERY IL-BOND IL-
711 AM CDT TUE OCT 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOND AND SOUTH
CENTRAL MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3891 8891 3881 8916 3892 8926 3900 8926
3902 8925 3902 8921
TIME...MOT...LOC 1211Z 288DEG 41KT 3896 8918
$$
ILC051-071230-
/O.CON.KLSX.SV.W.0237.000000T0000Z-141007T1230Z/
FAYETTE IL-
711 AM CDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FAYETTE COUNTY UNTIL 730 AM CDT...
AT 708 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MULBERRY
GROVE...AND MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
VANDALIA...SHOBONIER AND HAGERSTOWN.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN ILLINOIS FROM EXIT 61 TO EXIT 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3891 8891 3881 8916 3892 8926 3900 8926
3902 8925 3902 8921
TIME...MOT...LOC 1211Z 288DEG 41KT 3896 8918
HAIL...1.00IN
WIND...<50MPH
$$
GLASS055
WWUS53 KLSX 071226
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 AM CDT TUE OCT 7 2014
ILC051-071236-
/O.EXP.KLSX.SV.W.0237.000000T0000Z-141007T1230Z/
FAYETTE IL-
726 AM CDT TUE OCT 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAYETTE COUNTY
WILL EXPIRE AT 730 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3891 8891 3881 8916 3892 8926 3900 8926
3902 8925 3902 8921
TIME...MOT...LOC 1226Z 288DEG 41KT 3891 8897
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:35 AM CDT, 25 minutes earlier.
Area forecast discussion, Oct 7, 6:35 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 635 AM CDT Tue Oct 7 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 359 AM CDT Tue Oct 7 2014 Upper level shortwave to continue lifting northeast away from forecast area this morning. Will see showers and some thunderstorms taper off from west to east with precipitation moving out by midday. Otherwise, west winds to persist with clouds scattering out. Temperatures will moderate, warming up into the low 70s to low 80s by this afternoon. Byrd .LONG TERM: (Tonight through Monday) Issued at 359 AM CDT Tue Oct 7 2014 Weak surface ridge to build in for tonight through Wednesday. So will see a break in precipitation chances. Lows tonight will be in the mid 40s to low 50s. Highs on Wednesday will be in the 70s. In the meantime, moisture from the remnants of Tropical Storm Simon in the eastern Pacific will track northeast towards region. This in conjunction with a storm system developing in the southern plains will bring quite a bit of rain to the region beginning Wednesday night. Warm front associated with the system will lift northward into forecast area Wednesday night and stall out along I-70 corridor for about 24 hours with several rounds of showers and some storms. Could see between one and two inches of rain with locally higher amounts possible through this period. Then by Friday strong upper level shortwave slides southeast through region pushing frontal boundary south of forecast area. Boundary stalls out just south of Missouri/Arkansas border by Friday night, so will see lingering chances of precipitation through the weekend and into early next week. Some timing/placement differences with the extended models with some pushing boundary further south, shutting off precipitation chances. For now kept chance pops for the weekend through Monday. Depending on where the frontal boundary will be on Thursday, temperatures hard to pin down. For now have highs ranging from the low 60s far north to the upper 70s far south. Once frontal boundary is pushed south of forecast area, cooler air to filter in with highs only in the 50s/60s through the weekend, before moderating a little bit on Monday. Byrd && .AVIATION: (For the 12z TAFs through 12z Wednesday Morning) Issued at 629 AM CDT Tue Oct 7 2014 The majority of the precipitation has pushed east of all of the TAF sites. Only a few sprinkles originating from mid clouds remain possible through around mid-morning...especially at KUIN. Otherwise VFR flight conditions are expected through the forecast period. A weak cold front will pass across the area this morning accompanied by a westerly wind shift. The winds will be gusty this afternoon and then diminish and become light at sunset. Specifics for KSTL: VFR flight conditions are expected through the forecast period. A weak cold front will pass across the area this morning accompanied by a westerly wind shift. The winds will be gusty this afternoon and then diminish and become light around sunset. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 7, 4:30 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT TUE OCT 7 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 430 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS MORNING FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWESTERN ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN BEGINNING WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FOR PORTIONS OF THE AREA SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
In the hours before
Local storm report, Oct 7, 3:57 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM HAIL 2 WSW FLINT HILL 38.84N 90.90W
10/07/2014 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
&&
BYRDLocal storm report, Oct 7, 4:10 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM HAIL 3 NW ST. PETERS 38.81N 90.65W
10/07/2014 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
AT HIGHWAY 79 AND INTERSTATE 70.
&&
BYRDLocal storm report, Oct 7, 4:21 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 1 W ST. CHARLES 38.79N 90.53W
10/07/2014 E0.25 INCH ST. CHARLES MO EMERGENCY MNGR
AT ZUMBEL ROAD AND INTERSTATE 70.
&&
BYRDLocal storm report, Oct 7, 4:22 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
422 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 1 W ST. CHARLES 38.79N 90.53W
10/07/2014 E0.25 INCH ST. CHARLES MO EMERGENCY MNGR
AT ZUMBEHL ROAD AND INTERSTATE 70.
&&
CORRECTED REMARKS
BYRDLocal storm report, Oct 7, 5:03 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM HAIL 3 SSW ST. LOUIS 38.60N 90.26W
10/07/2014 M0.25 INCH ST. LOUIS CITY MO NWS EMPLOYEE
&&
BYRDSpecial weather statement, Oct 7, 6:51 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 651 AM CDT TUE OCT 7 2014 ILZ060-064-065-071230- BOND IL-FAYETTE IL-MONTGOMERY IL- 651 AM CDT TUE OCT 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOND...SOUTHERN FAYETTE AND SOUTHERN MONTGOMERY COUNTIES UNTIL 730 AM CDT... AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF RENO...OR 9 MILES SOUTH OF HILLSBORO...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANDALIA... COFFEEN... WOBURN... VAN BURENSBURG... MULBERRY GROVE... SHOBONIER... THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN ILLINOIS FROM EXIT 52 TO EXIT 68. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GLASS
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.